Alert archive / California / Wind Advisories in 2007

Wind Advisory 30, NWS San Diego, CA

November 11, 2007San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Nov 11, 2007, 9:12 PM PST for San Bernardino County, California. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2007, 9:12 PM PST (05:12 UTC)
Expired
Nov 12, 2007, 1:30 AM PST
In force
4 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 120512
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
912 PM PST SUN NOV 11 2007

...STRONG NORTH TO NORTHEAST WINDS ACROSS THE SAN BERNARDINO
COUNTY MOUNTAINS TONIGHT AND MONDAY MORNING...

.STRONG NORTHEAST WINDS ALOFT COUPLED WITH INCREASING OFFSHORE
PRESSURE GRADIENTS WILL GENERATE STRONG WINDS IN THE SAN
BERNARDINO COUNTY MOUNTAINS. STRONG WINDS WERE ALREADY OCCURRING
OVER LA COUNTY MOUNTAINS WHERE GUSTS FROM 55 TO 65 MPH WERE
REPORTED ALONG THE I-5 CORRIDOR. THE WINDS ALOFT WILL NOT BE QUITE
AS STRONG OVER SAN BERNARDINO COUNTY...BUT STRONG ENOUGH TO
SUPPORT WIND GUSTS FROM 45 TO 55 MPH.

CAZ055-121300-
/O.NEW.KSGX.WI.Y.0030.071112T0512Z-071112T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
912 PM PST SUN NOV 11 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. 

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT WITH LOCAL
GUSTS TO 55 MPH AT TIMES...ESPECIALLY THROUGH THE CAJON PASS.
THE WINDS WILL SHIFT THE NORTHEAST LATER TONIGHT. 

STRONG WINDS WILL CONTINUE THROUGH MONDAY MORNING...THEN SUBSIDE
MONDAY AFTERNOON AS THE WINDS ALOFT DECREASE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS IN EXCESS OF
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MOEDE
1 follow-up statement
000 
WWUS76 KSGX 120930
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 AM PST MON NOV 12 2007

CAZ055-121030-
/O.CAN.KSGX.WI.Y.0030.000000T0000Z-071112T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
130 AM PST MON NOV 12 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 9:00 PM PST, 12 minutes earlier.

Area forecast discussion, Nov 11, 9:00 PM PST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST SUN NOV 11 2007

.SYNOPSIS...CLOUDS AND ISOLATED LIGHT SHOWERS WILL END TONIGHT AS A
COLD FRONT MOVES EAST. OFFSHORE FLOW FILLING IN BEHIND THE FRONT
WILL BRING GUSTY NORTHEAST WINDS TO THE MOUNTAINS MONDAY AND
TUESDAY...WITH THE STRONGEST WINDS OVER THE SAN BERNARDINO COUNTY
MOUNTAINS. DRY...MILD WEATHER WILL PREVAIL THROUGH THE END OF THE
WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

PRECIP AMOUNTS THROUGH 03Z HAVE BEEN LIGHT. IN FACT MOSTLY TRACE
AMOUNTS OF RAIN HAVE FALLEN OVER ORANGE...SAN BERNARDINO AND
RIVERSIDE COUNTIES. HEAVIEST SHOWERS FELL IN SOUTHERN SAN DIEGO
COUNTY WITH A FEW HUNDREDTHS OF AN INCH. THE CURRENT RAIN FCST LOOKS
ON TARGET WITH THE COLD FRONT MOVING EAST TONIGHT AND RAIN ENDING BY
DAYBREAK. MOST OF THE MEASURABLE RAIN WILL FALL IN SAN DIEGO
COUNTY...AND THE SAN DIEGO COUNTY MTNS HAVE THE BEST CHANCE FOR A
TENTH TO TWO TENTHS OF AN INCH OF RAIN. THIS WILL COME FROM SURFACE
CONVERGENCE AHEAD OF THE COLD FRONT COUPLED WITH OROGRAPHIC LIFT AND
MODEST PVA AHEAD OF THE TROUGH AXIS.

THE NEXT FORECAST PROBLEM IS THE PENDING OFFSHORE WIND EVENT. IT MAY
BE A LITTLE STRONGER THAN PREVIOUSLY THOUGHT...AND IF THE 12Z WRF IS
ACCURATE...THE WINDS WILL BE CLOSE TO WIND ADVISORY LEVELS IN THE
SAN BERNARDINO COUNTY MOUNTAINS. THE 850 MB WINDS ON THE 00Z NAM ARE
ALSO STRONGER THEN EARLIER RUNS. THE WRF FORECASTS NORTHEAST WINDS
FROM 30-40 KT AT 850 MB OVER THE SAN BERNARDINO COUNTY MTNS TONIGHT
THROUGH MONDAY MORNING. HOWEVER...THE STRONGEST WINDS WILL BE OVER
THE LA COUNTY MOUNTAINS WITH PEAK 850 MB WINDS AT 50 KTS. A HIGH
WINDS WARNING HAS BEEN ISSUED FOR THESE AREAS.

ONE CAVEAT IS THE DEEP MOIST LAYER IN PLACE AND THAT WILL TAKE SOME
TIME TO SCOUR OUT. NEVERTHELESS...ENOUGH SUPPORTING DATA AVAILABLE
TO SUPPORT STRONGER WINDS OVER THE SBD MTNS...AND WILL ISSUE A WIND
ADVISORY THROUGH 2 PM MONDAY.

THE 850 MB WINDS DECREASE SIGNIFICANTLY MONDAY AFTERNOON AND THE SFC
WINDS WILL DROP OFF ACCORDINGLY. IT WILL STILL REMAIN BREEZY THROUGH
THE PASSES MONDAY NIGHT AND TUESDAY FROM WEAK OFFSHORE PRESSURE
GRADIENTS...ON THE ORDER OF 15 TO 25 MPH AT TIMES. THIS WILL BE
AIDED BY THE EASTERLY FLOW BETWEEN A BUILDING RIDGE OVER THE WEST
AND THE CLOSED LOW THAT WILL SPIN OVER BAJA THROUGH THURSDAY
MORNING. TEMPS WILL BE SLIGHTLY ABOVE AVERAGE THROUGH WEDNESDAY IN
THE WEAK EASTERLY FLOW.

IN THE LONG TERM...WE REMAIN DRY THROUGH NEXT WEEKEND. SHORTWAVES IN
THE FAST PACIFIC JET WILL BRING RAIN TO THE PACIFIC NORTHWEST AND
NORTHERN CA...BUT WONT REACH THIS FAR SOUTH.

&&

.AVIATION...120340Z
A WEAK COLD FRONT MOVING THROUGH THE AREA THIS EVENING IS GENERATING
AREAS OF CIGS BELOW 2K FT MSL AND VIS BELOW 3SM IN FOG AND LIGHT
RAIN WEST OF THE MTNS...MAINLY IN SAN DIEGO COUNTY. WEAK NORTHERLY
FLOW WILL DRY THE ATMOSPHERE AFTER 08Z FROM NORTH TO SOUTH.
HOWEVER...THE WINDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO SCOUR
OUT THE SURFACE MOIST LAYER...SO LOW LEVEL MOISTURE MAY KEEP SOME
AREAS OF CIGS AT OR BELOW 2K FT MSL AND VIS BELOW 3SM IN FOG UNTIL
AROUND 16Z MON ANYWHERE WEST OF THEE MOUNTAINS. MOST AREAS SHOULD
CLEAR BY 18Z ON MON AS THE LINGERING SURFACE MOISTURE MIXES OUT. IN
THE MEANTIME CONFIDENCE IN CEILING HEIGHT AND VISIBILITY
RESTRICTIONS WILL BE LOW.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS...SEE
LAXNPWSGX.

&&

PUBLIC/FIRE WEATHER...MOEDE
AVIATION...JAD
Hazardous weather outlook, Nov 11, 3:45 PM PST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 PM PST SUN NOV 11 2007

CAZ042-043-048-050-055>058-060>062-121200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
303 AM PST SUN NOV 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

WEAK COLD FRONT WITH LIGHT SHOWERS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WEAK OFFSHORE EVENT MONDAY WILL PRODUCE NORTH TO NORTHEAST WINDS
FROM 15 TO 25 MPH THROUGH THE MOUNTAIN CANYONS AND PASSES WITH GUSTS
TO 40 MPH AT TIMES.

WARM...DRY WEATHER WILL PREVAIL TUESDAY AND WEDNESDAY WITH AFTERNOON
HUMIDITIES FROM 10 TO 15 PERCENT IN THE MOUNTAINS AND FOOTHILLS FOR
SEVERAL HOURS. THE WINDS WILL BE LIGHTER AS THE OFFSHORE FLOW
WEAKENS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:14 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego7 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.